MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0515
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Based on the product analysis completed on 4/13/2018, the product event now meets the criteria for medical device reporting (mdr) as a malfunction.Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Date of event: the event occurred in the year 2017; however, the month and day are not known.Concomitant med products due to character limitation: og cmplx xtrasoft coil (640cx2505/17665789), og tdl cmplx fill coil (640cf0412/17468436).Complaint conclusion: as reported by a healthcare professional, three coils (one og cmplx xtrasoft (640cx2505/17665789) and two og tdl cmplx fill (640cf0412/17468436) (640cf0515/17656467), failed to resheath during the procedure.The coils were replaced with same-sized coils and the procedure was completed successfully.There was no report of patient injury.No further information was provided.A non-sterile og cmplx fill coil 5x15 was received coiled inside of a pouch.The hypotube, support coil, and gripper were visually inspected and no damages were observed.The embolic coil was stretched and the introducer was found unzipped and elongated.Functional analysis could not be performed as the introducer was found unzipped and elongated.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The reported customer complaint ¿coil introducer ¿ zipping difficulty re-zipping¿ could not be evaluated as the introducer was found unzipped and elongated.The exact circumstances surrounding the observed damage cannot be determined based on the condition of the returned device.With review of the product analysis and the device history records, there is no indication of any manufacturing issues related to the reported event or damages noted on the returned system.Although a definitive conclusion cannot be made, based on the analysis it appears that procedural and handling factors, such as the application of excessive force, may have contributed to the reported failure and damages observed.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the reported complaint and the associated manufacturer report numbers are 3008264254-2018-00522 & 3008264254-2018-00523.
 
Event or Problem Description
As reported by a healthcare professional, three coils (one og cmplx xtrasoft (640cx2505/17665789) and two og tdl cmplx fill (640cf0412/17468436) (640cf0515/17656467), failed to resheath during the procedure.The coils were replaced with same-sized coils and the procedure was completed successfully.There was no report of patient injury.The products will be returned for analysis.No further information was provided.

Brand Name
OG TDL CMPLX FILL COIL 5X15
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key7443992
Report Number3008264254-2018-00523
Device Sequence Number1977104
Product Code KRD
UDI-Device Identifier10886704030300
UDI-Public10886704030300
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number640CF0515
Device Lot Number17656467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Initial Date Received by Manufacturer 04/13/2018
Initial Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1